Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 54, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2013, 2:19 AM CDT for Adair County, Delaware County, Oklahoma; Benton County, Washington County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 2:19 AM CDT (07:19 UTC)
- Expired
- Apr 18, 2013, 3:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR, Adair County, OK, Delaware County, OK
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 10:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:45 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 18, 12:45 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT THU APR 18 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS / COLD FRONTAL BOUNDARY PUSHING THROUGH
TAF AREA OVERNIGHT AND EARLY THURSDAY MORNING. MVFR SOME
IFR CONDITIONS. IMPROVING FROM WEST-EAST 15Z-21Z TO VFR.
&&
.PREV DISCUSSION... /ISSUED 946 PM CDT WED APR 17 2013/
..UPDATE...
DISCUSSION...
CLUSTER OF STRONG THUNDERSTORMS CURRENTLY MOVING INTO NORTHEAST
OKLAHOMA THIS EVENING WITH COLD FRONT LOCATED NEAR A LENAPAH...MANFORD
LINE. SEVERE WEATHER THREAT WILL REMAIN OVERNIGHT ALONG AND SOUTH
OF FRONT WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. LOW
LEVEL WIND FIELDS REMAIN STRONG AND WILL LIKELY CONTINUE AS UPPER
JET STREAK SPREADS INTO NORTH TEXAS...THEREFORE A LIMITED TORNADO
THREAT WILL REMAIN ALONG/SOUTH OF BOUNDARY OVERNIGHT. VERY HEAVY
RAINFALL LIKELY IN THE STRONGER CELLS AND ANY TRAINING OF
THUNDERSTORMS OVER NORTHEAST OKLAHOMA COULD CREATE LOCALIZED
FLOODING. UPDATE OUT SHORTLY FOR SHORT TERM TRENDS. NO OTHER
SIGNIFICANT CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 58 39 67 / 10 0 0 0
FSM 36 58 37 65 / 10 0 0 0
MLC 35 59 36 66 / 10 0 0 0
BVO 31 59 35 66 / 10 0 0 0
FYV 33 53 31 61 / 10 0 0 0
BYV 34 53 34 61 / 10 10 0 0
MKO 33 58 37 66 / 10 0 0 0
MIO 32 55 35 64 / 10 0 0 0
F10 33 58 37 66 / 10 0 0 0
HHW 36 59 36 67 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...21Hazardous weather outlook, Apr 17, 8:37 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED APR 17 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED APR 17 2013
...SEVERE WEATHER LIKELY OVERNIGHT WITH THE THREAT FOR HEAVY
RAINFALL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO PORTIONS
OF NORTHEAST OKLAHOMA THIS EVENING. STORMS WILL SPREAD INTO
SOUTHEAST OKLAHOMA AFTER MIDNIGHT AND INTO NORTHWEST ARKANSAS LATE
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ALTHOUGH A FEW ISOLATED TORNADOES WILL BE POSSIBLE AS STRONG WIND
FIELDS REMAIN OVERNIGHT.
ADDITIONALLY...SOME LOCATIONS ACROSS ACROSS NORTHEAST OKLAHOMA MAY
SEE 2 TO 3 INCHES OF RAINFALL...POTENTIALLY LEADING TO LOCALIZED
FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM
POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
THE SEVERE STORM RISK... AND OVERALL RAIN CHANCES WILL DECREASE
THURSDAY AS THE FRONT BEGINS TO ACCELERATE AND MOVE FARTHER EAST.
MUCH COLDER AIR WILL SETTLE ACROSS THE REGION BEHIND THE
FRONT... WITH MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LIKELY TO EXPERIENCE TEMPERATURES NEAR FREEZING FRIDAY MORNING.
NORTHWEST ARKANSAS AND LOW LYING VALLEY LOCATIONS OF NORTHEAST
OKLAHOMA WILL BE AT RISK FOR FREEZING TEMPERATURES ONCE AGAIN
SATURDAY MORNING. STORM CHANCES WILL RETURN EARLY NEXT WEEK AS
ANOTHER STRONG FRONT APPROACHES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THOSE WITH HORTICULTURAL INTERESTS SHOULD MONITOR TEMPERATURE
FORECASTS FOR FREEZE POTENTIAL FOR FRIDAY AND SATURDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 17, 9:38 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED APR 17 2013
OKZ054-055-059-060-064-180330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
938 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND WASHINGTON
AT 938 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF BURBANK TO HOMINY TO 14 MILES
SOUTH OF MANNFORD...MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9581 3622 9582 3576 9650 3637 9643
3669 9706 3669 9695 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0238Z 231DEG 45KT 3670 9662 3644 9633
3597 9638Special weather statement, Apr 17, 10:46 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT WED APR 17 2013
OKZ056-057-061-180430-
CRAIG OK-NOWATA OK-ROGERS OK-
1046 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NOWATA AND NORTHERN ROGERS
AT 1046 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SOUTH COFFEYVILLE TO 5 MILES SOUTHWEST
OF WATOVA...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW
ALLUWE...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9504 3697 9504 3695 9500 3659 9500
3654 9581 3694 9581 3695 9579 3701 9578
3700 9502
TIME...MOT...LOC 0346Z 246DEG 43KT 3702 9571 3659 9570Local storm report, Apr 18, 12:00 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 10 S TULSA 35.99N 95.92W
04/17/2013 E1.00 INCH TULSA OK AMATEUR RADIO
151 ST AND LEWIS AREA IN TULSA
&&
SFPLocal storm report, Apr 18, 12:37 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
04/18/2013 TULSA OK TRAINED SPOTTER
4 INCH DIAMETER LIMBS ON SOUTH 145TH.
&&Local storm report, Apr 18, 1:09 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 6 SW BROKEN ARROW 35.99N 95.87W
04/18/2013 TULSA OK AMATEUR RADIO
ROOF DAMAGE TO A HOME...TREE DAMAGE AND A BARN DAMAGED.
THIS DAMAGE WAS NEAR A RADAR SIGNATURE SUGGESTING A
TORNADO. AN NWS TEAM WILL INVESTIGATE THE AREA TOMORROW.
&&
THIS WAS NEAR 131ST STREET SOUTH AND 117TH STREET IN BROKEN ARROW.
SFPLocal storm report, Apr 18, 1:22 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TORNADO SPAVINAW 36.39N 95.05W
04/18/2013 MAYES OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TORNADO TOUCHDOWN IN
SPAVINAW...NO DETAILS AT THIS TIME.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:22 PM CDT | Special Weather Statement | TSA | Delaware | 53 min |
| Apr 17, 8:42 PM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| Apr 17, 9:02 PM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Apr 17, 9:38 PM CDT | Special Weather Statement | TSA | Creek, Osage, Washington | 52 min |
| Apr 17, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Apr 17, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 55 min |
| Apr 17, 10:46 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 44 min |
| Apr 17, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 60 min |
| Apr 17, 11:12 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 33 min |
| Apr 17, 11:44 PM CDT | Tornado Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 31 min |
| Apr 17, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 18, 12:17 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more | 4 hr |
| Apr 18, 12:17 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 28 min |
| Apr 18, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 67 min |
| Apr 18, 12:46 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 29 min |
| Apr 18, 1:00 AM CDT | Flash Flood Warning | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more | 4 hr |
| Apr 18, 1:16 AM CDT | Tornado Warning | TSA | Delaware, Mayes, Ottawa | 44 min |
| Apr 18, 1:53 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware | 37 min |
| Apr 18, 2:39 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware | 51 min |
| Apr 18, 2:46 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 44 min |
| Apr 18, 3:11 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 64 min |
| Apr 18, 3:16 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Ottawa | 4 hr |
| Apr 18, 4:28 AM CDT | Areal Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 14 hr |
| Apr 18, 4:55 AM CDT | Areal Flood Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner | 14 hr |
| Apr 18, 7:15 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 12 hr |
| Apr 18, 8:23 AM CDT | River Flood Warning | TSA | Cherokee, Delaware | 8 hr |
| Apr 18, 8:37 AM CDT | River Flood Warning | TSA | Okmulgee | 4 days |
| Apr 18, 9:08 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Apr 18, 11:58 AM CDT | River Flood Warning | TSA | Adair | 30 hr |
| Apr 18, 3:30 PM CDT | Freeze Warning | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 17 hr |
| Apr 18, 6:00 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.